Discussions that mention singulair

Allergies board


Good Day Everyone,

I have had a symptom for awhile that is an enigma to all specialists. My chest gets very tight and it feels like a huge weight is sitting on it. This leads to the sensation of shortness of breath and difficulty inhaling. I have been to the pulmonologist who ruled out asthma and said my lungs were in good shape. I got a second opinion and the same thing was said. I then saw a cardiologist who said my heart was great. Next I saw a gastroenterologist and I did have bad reflux and currently I have gastro paresis but that does not cause this symptom to keep happening.

After a year of avoiding it I finally got on Singulair this past week. I can not take many allergy medications because they make me jittery and have horrible anxiety but Singulair doesn't.

My questions is does anyone else have this symptom? How do you deal with it? Do you take Singulair and if so how long until it worked? Are there other meds that I can take to help with this? I have tried inhalers but they NEVER helped me.

Thanks for your help everyone!!!
The symptoms you describe are commonly caused by acid reflux, and since you mention in your post that you have reflux that's the most likely cause (I'm really surprised the gastroenterologist didn't tell you that).

GERD can often cause asthma-like symptoms (wheezing, chest tightness, shortness of breath) and can trigger asthma attacks in people who have asthma.

It's not that unusual for people with asthma-like symptoms to have the clear up completely after several days on GERD medications. If the pulmonologists ruled out asthma, it's unlikely that the Singulair is going to make much difference with your symptoms, you should probably focus on getting your GERD under control to see if that helps.
Thank you so much for the reply!

I have gotten my GERD under control but the problem still exists. That is why they put me on Singulair. I have had the acid reflux surgery done as well but still have this problem. I am on meds twice a day for GERD as of right now only as a precaution. I am no longer refluxing though. The surgery was just done 5 weeks ago so I'm not sure how long the healing process is or how long it takes for a difference to be noticed. I am still having the exact same symptoms though.

I have been to my check ups and the wrap is intact and working beautifully. The wrap is what they do during the surgery.

Again I have been on inhalers but none of them worked. In fact they made my problems worse and the pulmonologists both said I did not have any signs of asthma. However I have heard of what you told me and thought that is what my problems were all along. I just don't know how much longer it will take for these symptoms to go away. I am doing and have done everything possible to help myself. This can just get so discouraging.

Thanks again for your reply! I do appreciate them a lot!!!
speaking of experince pls find and read the thread regarding singulair I don't want to cause you any additional stress but I had to take my 6 yr old off of singulair because he experienced some rather extreme side effects with depression, anxiety, morbid thoughts to name a few. He wasn't socializing in school and was pretending to be a purple dragon. since removing him from singulair about 6 weeks ago he's made a complete turn around in school in fact the teacher said she was amazed at his progress in just a few short weeks previous to him being removed from the meds he was going to be evaluated for mental illness. pplease do an internet search on this med. I too use to suffer from some really hard core anxiety attacks also and your symptoms sound like they may be anxiety. good luck with every thing and best regards.
Thank you so much for that information! I have an appt on Monday and I will bring this up because I do get anxious/hyper easily. I am sorry that all this happened w/your son. Being a mother myself to a two year old boy that would just break my heart. I am so glad you discovered it and were able to rectify the situation. If that is something that I notice I will get off of it without hesitation.

As I mentioned I do think anxiety once played a role but since I have been on the meds I do not have panic attacks at all anymore. However I still have the other symptoms of chest tightness, stomach swelling, shortness of breath and a few others. I do think I have some bad food allergies that are causing swelling which pushes against my diaphragm giving me the sensations of shortness of breath. This does cause my anxiety to kick in but not to the degree it once did.

Thanks for your response and please let me know if you hear anything else about Singulair. I do not want to take anything that can potentially cause such harmful side effects.